Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Ketamine and side effects jrbecker76

Posted by jrbecker76 on February 19, 2013, at 12:10:05

In reply to Re: Ketamine and side effects brynb, posted by jrbecker76 on February 19, 2013, at 12:02:41

> > > > Is anyone aware of common side effects w/ Ketamine treatment?
> > > >
> > > > Has anyone experienced side effects with Ketamine treatment? And, is it supposed to help or aggravate irritability?
> > > >
> > > > Thanks,
> > > > b
> > >
> > > Hi Bryn,
> > >
> > > I'd also be curious to hear what Dr. Fruitman says about this in his experience with other patients.
> > >
> > > As I mentioned in another thread, irritability was listed as a minor SE in a couple studies I read related to ketamine tx for bipolar depression. But only a couple of subjects experienced it though. I can email you those studies if you'd like.
> > >
> > > As a side note, I was in a clinical trial for a new glutamatergic antidepressant drug (mGlu 2/3 antagonist). I experienced both headaches and irritability as side effects. Generally speaking, I am sensitive to most antidepressants in regards to causing irritability though.
> > >
> > > Just to reiterate for those not following the last thread, you remarked that you've struggled with irritability prior to initiating treatment but that it has been made worse by the ketamine injections. In terms of the enhanced irritability after the infusions, does it eventually abate/fade or do you find yourself with it for the next few days or week and beyond?
> > >
> > > You also mentioned that you have some baseline cognitive dysfunction. I'm wondering if you have noticed an increase in disorganized thought, word recall, attention, or memory (aside from the first few hours after an injection) now that you've had a few more treatments under your belt.
> > >
> > > Lastly, would you say ketamine is beneficial or detrimental for anxiety alone?
> > >
> > > I hope that the next few weeks of treatment will work out the kinks for you.
> > >
> > > JB
> >
> > JB-
> >
> > Thanks for summarizing that so well. My brain hurts.
> >
> > It's hard to tell if the irritability is worsened by the Ketamine, because it (along with anxiety) was plaguing me as badly as the depression was at first. I'm going out on a limb and saying it does aggravate it, because I'm particularly grumpy right after and the days following treatment. I fear it's not very beneficial--in fact, the opposite, for irritability/anxiety. I also suffer from headaches and feel they've become more intense.
> >
> > Just when I thought I had it figured out ;/. I'm more than upset about all this but will address it with Dr. Fruitman today. If you don't mind emailing me the studies, I would like to see them.
> >
> > Thanks so much, JB.
> >
> > -b
>
> Bryn,
>
> How long have you been on Deplin? I gave Deplin a go a couple times a few years ago and experienced significant headaches and irritability issues from it. Although this is not the case for most people, there are a subset of people who react adversely to Deplin and B vitamins. I typically avoid them because they only make me feel worse. Maybe take a holiday from it and see how you feel. It might be a contributing factor.
>
> Also, have you ever tried generic Celexa (Citalopram) in place of the Lexapro. I can't handle Lexapro because it makes me irritable and anxious (regardless of the dose) but Citalopram works really well without any of these issues.
>
> Lastly, as I mentioned, benzos also contributed to my irritability when I used to take them. Klonopin was worse than Ativan in this regard. Not suggesting you should get off of it, but just wanted to suggest that they're probably other adiditive components to what's going on aside from the ketamine.
>
> Also, in regards to your attention span. Are you saying it's worse with the ketamine injections or you were experiencing the same level of distractability prior to beginning the injections?
>
> I'd be curious to hear what Fruitman says in regards to these side effects from Ketamine. I babblemailed you to forward you the articles.
>
> JB
>

Oh yeah, noticed you were also trialing Vitamin D. I got similar irritability issues from taking it as well. So does Zinc, for that matter. It's really a bummer being so sensitive to all this stuff.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jrbecker76 thread:1038337
URL: http://www.dr-bob.org/babble/20130205/msgs/1038433.html